Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 52, NWS JSJ
NWS JSJ issued this small craft advisory at Dec 19, 2018, 7:10 PM CST. It took effect at Dec 20, 2018, 6:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 7:10 PM CST (01:10 UTC)
- In effect from
- Dec 20, 2018, 6:00 PM CST
- Expired
- Dec 21, 2018, 2:12 PM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
The text
As transmitted.
478 WHCA72 TJSJ 200110 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 910 PM AST Wed Dec 19 2018 ...Hazardous seas expected across the offshore Atlantic waters... .North swell will invade the local waters and cause hazardous seas. AMZ710-200915- /O.NEW.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 910 PM AST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 PM AST FRIDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 8 PM Thursday to 8 PM AST Friday. * WINDS...around 15 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
627 WHCA72 TJSJ 200753 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 353 AM AST Thu Dec 20 2018 ...Hazardous seas expected across the offshore Atlantic waters... .North swell will invade the local waters and cause hazardous seas. AMZ710-201600- /O.CON.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 353 AM AST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM AST FRIDAY... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
935 WHCA72 TJSJ 201410 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1010 AM AST Thu Dec 20 2018 ...Hazardous seas expected across the offshore Atlantic waters... .Northerly swell will enter the local waters and cause hazardous seas. AMZ710-202215- /O.CON.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1010 AM AST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM AST FRIDAY... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
407 WHCA72 TJSJ 202036 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 436 PM AST Thu Dec 20 2018 ...Hazardous seas expected across the offshore Atlantic waters and Anegada Passage... .Northerly swell will enter the local waters and cause hazardous seas. AMZ722-210445- /O.EXB.TJSJ.SC.Y.0052.181221T0600Z-181221T1800Z/ Anegada Passage Southward to 17N- 436 PM AST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM AST FRIDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM to 2 PM AST Friday. * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-210445- /O.CON.TJSJ.SC.Y.0052.181221T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 436 PM AST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM AST FRIDAY... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
060 WHCA72 TJSJ 210113 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 913 PM AST Thu Dec 20 2018 ...Hazardous seas expected across the offshore Atlantic waters and Anegada Passage... .Northerly swell will cause hazardous seas. AMZ710-210915- /O.CON.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 913 PM AST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST FRIDAY... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ722-210915- /O.CON.TJSJ.SC.Y.0052.181221T0600Z-181221T1800Z/ Anegada Passage Southward to 17N- 913 PM AST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM AST FRIDAY... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
452 WHCA72 TJSJ 210801 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 401 AM AST Fri Dec 21 2018 ...Hazardous seas expected to continue across the offshore Atlantic waters and Anegada Passage... .As a northerly swell continues to spread across the local waters, hazardous seas will prevail AMZ722-211615- /O.CON.TJSJ.SC.Y.0052.000000T0000Z-181221T1800Z/ Anegada Passage Southward to 17N- 401 AM AST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-211615- /O.CON.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 401 AM AST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
366 WHCA72 TJSJ 211415 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1015 AM AST Fri Dec 21 2018 ...Hazardous seas expected to continue across the offshore Atlantic waters and Anegada Passage through night... .A northerly swell as created hazardous seas today, but conditions should begin to improve throughout the afternoon and evening as the swell decreases. AMZ722-211800- /O.CON.TJSJ.SC.Y.0052.000000T0000Z-181221T1800Z/ Anegada Passage Southward to 17N- 1015 AM AST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-212215- /O.CON.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1015 AM AST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...East winds between 10 and 15 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
027 WHCA72 TJSJ 212012 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 412 PM AST Fri Dec 21 2018 ...North Swell is subsiding... .Seas will continue to slowly improve through Saturday. AMZ710-212115- /O.CAN.TJSJ.SC.Y.0052.000000T0000Z-181222T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 412 PM AST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in San Juan has cancelled the Small Craft Advisory. Even though seas will be choppy through Saturday, they no longer meet Small Craft Advisory criteria. For that reason the Small Craft Advisory was canceled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 3:00 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 19, 3:00 PM CST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service San Juan PR 500 PM AST Wed Dec 19 2018 .SYNOPSIS...Surface high pressure expected to move into the western Atlantic by Thursday, tightening the local pressure gradient. Mid and upper level ridges will continue to promote a stable atmosphere. Drier than normal air mass expected for the latter part of the week and into the weekend. && .SHORT TERM...Tonight through Friday... Patch of moisture currently over the local islands is expected to move away tonight. Therefore the shower activity that we observed across eastern PR and the USVI will decrease tonight, leaving mainly a fair weather pattern with only isolated and brief showers. The surface high pressure entering the west Atlantic will tighten the local pressure gradient, which will cause the local winds to increase on Thursday and Friday. Drier than normal air mass will prevail over the local area through the end of the workweek, which will limit shower activity and cause mainly fair weather. .LONG TERM...Saturday through Wednesday... ...From previous discussion... A mid level high pressure will remain north of the islands through late Saturday before slowly moving and extending westward over Bahamas and Greater Antilles by Sunday into Monday. This system will then remain and dominate the region through midweek, maintaining a trade wind cap and supporting mostly fair weather conditions and limited shower activity across Puerto Rico and the U.S. Virgin Islands. At the surface, a high pressure over the central Atlantic will continue to transport patches of low- level moisture into the region. This will result in trade wind showers streaming over the waters into windward areas of the islands during the overnight and morning hours, followed by isolated shower activity developing across the interior and western Puerto Rico due to local and diurnal effects each afternoon. No significant rainfall accumulations are expected with any shower activity that develops or affects the local islands. && .AVIATION...Mostly VFR conds to continue at all TAF sites with -RA at times, particularly at JSJ and JBQ. Easterly winds at 10 knots or less becoming light and variable overnight. && .MARINE...Seas are expected to have wave heights between 2 and 5 feet tonight, increasing up to 6 feet on Thursday. Light to moderate winds will continue tonight, increasing to moderate to fresh on Thursday. Seas may become hazardous on Thursday night into Friday as a northerly swell moves in and combines with the moderate to fresh winds. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 86 74 86 / 20 0 20 20 STT 74 84 74 84 / 10 10 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....99
Hazardous weather outlook, Dec 19, 4:04 AM CST, 15 hours 6 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 405 AM AST miercoles 19 de diciembre de 2018 AMZ710>745-PRZ001>013-200815- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 405 AM AST miercoles 19 de diciembre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Inundaciones...Acumulacion de agua en carreteras y areas bajas es posible por lluvias de la tarde. .Corrientes marinas... Existe un riesgo moderado de corrientes marinas para las playas de norte de Puerto Rico. .Dias dos a siete...miercoles a lunes Una marejada del norte y vientos alisios de locales a moderados generara oleaje picado a traves de las aguas del Atlantico y a traves de los pasajes locales el jueves y viernes. Se espera que riesgo alto de corrientes marinas prevalezca a traves de las areas costeras de las islas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-200815- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 405 AM AST miercoles 18 de diciembre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta Noche No se esperan condiciones peligrosas del tiempo. .Dias dos a siete...miercoles a lunes Una marejada del norte y vientos alisios de locales a moderados generara oleaje picado a traves de las aguas del Atlantico y a traves de los pasajes locales el jueves y viernes. Se espera un riesgo alto de corrientes marinas a traves de las playas de San Thomas hasta el viernes. Un riesgo moderado precalecera a traves del resto de las islas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 6:03 PM CST | Rip Current Statement | JSJ | 57 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.